Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 119, NWS Austin/San Antonio, TX

June 12, 2014Zavala County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 12, 2014, 11:09 PM CDT for Zavala County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2014, 11:09 PM CDT (04:09 UTC)
Expired
Jun 12, 2014, 11:56 PM CDT
In force
47 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

County Zavala County, TX

The radar

The Laughlin AFB radar (KDFX), 53 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 4:06 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 4.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2014-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2147 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2014-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2147 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
2906 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

158 
WUUS54 KEWX 130409
SVREWX
TXC507-130515-
/O.NEW.KEWX.SV.W.0119.140613T0409Z-140613T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1109 PM CDT THU JUN 12 2014

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ZAVALA COUNTY...

* UNTIL 1215 AM CDT.

* AT 1103 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES WEST OF
  WASHER...OR 10 MILES NORTHWEST OF LA PRYOR...AND MOVING SOUTHEAST
  AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL IMPACT LA PRYOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 2897 9958 2869 10001 2901 10007 2907 10002
      2909 9994
TIME...MOT...LOC 0409Z 324DEG 13KT 2902 9997

$$
2 follow-up statements
732 
WWUS54 KEWX 130433
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1133 PM CDT THU JUN 12 2014

TXC507-130515-
/O.CON.KEWX.SV.W.0119.000000T0000Z-140613T0515Z/
ZAVALA TX-
1133 PM CDT THU JUN 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR ZAVALA COUNTY...

AT 1131 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR LA PRYOR...
MOVING SOUTHEAST AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 2897 9958 2869 10001 2901 10007 2907 10002
      2909 9994
TIME...MOT...LOC 0433Z 324DEG 13KT 2895 9991

$$
155 
WWUS54 KEWX 130456
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1156 PM CDT THU JUN 12 2014

TXC507-130506-
/O.CAN.KEWX.SV.W.0119.000000T0000Z-140613T0515Z/
ZAVALA TX-
1156 PM CDT THU JUN 12 2014

...THE SEVERE THUNDERSTORM WARNING FOR ZAVALA COUNTY IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LEVELS. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY
MORNING FOR SOUTH CENTRAL TEXAS.

LAT...LON 2897 9958 2869 10001 2901 10007 2907 10002
      2909 9994
TIME...MOT...LOC 0456Z 324DEG 13KT 2888 9985

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 9:47 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jun 12, 9:47 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
947 PM CDT THU JUN 12 2014

.UPDATE...
THE THUNDERSTORM ACTIVITY CONTINUES TO CONGEAL INTO A COMPLEX OF
STORMS. CONFIDENCE IS INCREASING THAT THUNDERSTORMS WILL AFFECT
MUCH OF THE CWA TONIGHT BEFORE ACTIVITY PUSHES SOUTH AND HAVE
INCREASED TO LIKELY POPS FOR MUCH OF THE AREA. THE HRRR SEEMS TO
HAVE A DECENT HANDLE ON THE TRENDS AND HAS MOST ACTIVITY SOUTH OF
THE CWA AFTER 8Z. OVER THE NEXT 6 HOURS...SEVERE CHANCES WILL
CONTINUE WITH A WEAKENING TREND EXPECTED AFTER MIDNIGHT WITH
INCREASING INHIBITION. LOCALLY HEAVY RAINFALL IS EXPECTED OUT OF
THE HEAVIER STORMS...BUT STORM MOTIONS ARE BECOMING A FASTER AS
COMPLEX BECOMES DOMINATED BY COLD POOLS. SOME LOCATIONS WILL PICK
UP OVER TWO INCHES OF RAIN AND THERE MAY BE A NEED FOR A FLASH
FLOOD WARNING AT SOME POINT TONIGHT. HOWEVER...GIVEN THE LATE
TIMING AND EXPECTED COVERAGE...WILL NOT ISSUE A WATCH. OUTFLOW
BOUNDARY HAS OVERTAKEN THE HEAT ADVISORY WITH THUNDERSTORMS AROUND
AS WELL...AND HAVE CANCELLED THE HEAT ADVISORY.

HAMPSHIRE

&&

PREV DISCUSSION... /ISSUED 636 PM CDT THU JUN 12 2014/

AVIATION...
ISOLD STRONG CONVECTION OVER THE HILL COUNTRY AND EDWARDS PLATEAU
MAY ONLY AFFECT KDRT...BUT THE CHANCES ARE SMALL SO ONLY USED
VCTS MENTION AT THIS TIME. SHORT RANGE MODELS STILL INDICATED A
SQUALL LINE MAY DEVELOP AND MOVE SOUTH ACROSS THE I-35 SITES LATE
TONIGHT...BUT SINCE ACTUAL DEVELOPMENT IS LAGGING...ONLY KEPT
MENTION OF THIS IN THE KAUS TAF BUT NOT FOR KSAT/KSSF. OTHERWISE...
EXPECT MVFR STRATUS AGAIN FROM ROUGHLY 07-14Z...THEN VFR THE REST
OF THE FORECAST PERIOD. ALSO LEFT OUT MENTION OF TSRA FOR
FRIDAY...BUT MAY HAVE TO INCLUDE IT FOR THE I-35 SITES IN FUTURE
TAF ISSUANCES.

PREV DISCUSSION... /ISSUED 348 PM CDT THU JUN 12 2014/

SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
CONVERGENCE ZONE OVER ROUGHLY A PANDALE TO JUNCTION TO LLANO LINE
AS A RESULT OF OUTFLOWS FROM STORMS FROM THURSDAY NIGHT. THIS AREA
WILL LIKELY BREAK OUT WITH STRONG TO SEVERE THUNDERSTORMS AS A
SHORTWAVE MOVES THROUGH W TX LATE THIS AFTERNOON INTO THIS
EVENING. A BROADER SHORTWAVE TO THE NORTH WITH AN ASSOCIATED COLD
FRONT WILL ALSO ENHANCE STORM POTENTIAL LATE TONIGHT WITH HIGH RES
MODELS CONSISTENTLY SHOWING CLUSTERS OF STORMS DROPPING S/E FROM
NORTH TX INTO CENTRAL TX LATER THIS EVENING. CAPES AT OR ABOVE
4000 J/KG AND MODERATE SHEAR SHOULD COMBINE WITH THE SURFACE FOCUS
TO PROVIDE THE INGREDIENTS AVAILABLE TO PROMOTE SEVERE STORMS...A
FEW CAPABLE OF PRODUCING VERY LARGE HAIL...DAMAGING WINDS AND A
TORNADO OR TWO. BACKED SURFACE WINDS NORTH OF THIS BOUNDARY COULD
MEAN THE THREAT FOR TORNADOES COULD CONTINUE WELL INTO THE
EVENING...POSSIBLY BEING BOOSTED BY THUNDERSTORMS MOVING INTO THE
AREA THAT WOULD ORIGINATE FROM THE COLD FRONT TO THE NORTH. HEAVY
RAIN THREATS ARE EXPECTED TO BE SECONDARY...AS PROGRESSIVE STORM
MOTIONS OVER 25 MPH ARE EXPECTED AND THE LOW LEVEL INFLOW
ENVIRONMENT IS NOT IDEAL FOR THE FORMATION OF AN MCS. THIS OPINION
IS FORMED BASED ON THE SPORADIC LOCATIONS OF THE 850 MB THETA-E
FIELDS WHICH SHIFT WESTWARD AS THE STORMS SHIFT EAST.

A FEW LINGERING THUNDERSTORMS WILL LAST THROUGH THE NIGHT AND BE
CAPABLE OF PRODUCING SOME SPOTTY DOWNPOURS EAST OF I-35 CORRIDOR
BEFORE STABILITY ATTEMPTS TO TAKE OVER AGAIN FOR FRIDAY FRIDAY
NIGHT.

LONG TERM (SATURDAY THROUGH THURSDAY)...
A FLATTENED UPPER RIDGE AXIS WILL REMAIN NEAR THE FORECAST AREA
AND COULD BE TROUBLESOME ON POPS AND TEMPS IN THE LATER PERIODS.
THE NARROWNESS OF THE RIDGE MEANS THERE IS A GOOD CHANCE THAT SOME
OF THE MOISTURE FROM HURRICANE CRISTINA COULD GET ENTRAINED INTO
THE SYSTEM. THE CANADIAN AND ECMWF ALREADY APPEAR TO BE HEDGING
THEIR BETS WITH THE ECMWF MID LEVEL PATTERNS LOOKING VERY
UNSTABLE OVER SOUTH TX IN THE EARLY TO MIDDLE PART OF NEXT WEEK.
A CANADIAN/GFS BLEND IS PREFERRED FOR NOW SO AS NOT TO STRAY TOO
FAR FROM THE IDEA THAT THE RIDGE AXIS CAN HOLD TOGETHER AND KEEP
US DRY. BLENDED GUIDANCES WERE ADOPTED FOR TEMPERATURES AND SOME
SLIGHT CHANCE POPS WERE THROWN IN FOR MAINLY MONDAY INTO TUESDAY.

CLIMATE...
DRT RECORDS IN JEOPARDY
DATE  HIGH YEAR
06/12 106  2001
06/13 105  1960

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              73  91  73  92  72 /  70  20  10  -   -
AUSTIN BERGSTROM INTL AIRPORT  72  90  71  92  71 /  70  20  10  -   -
NEW BRAUNFELS MUNI AIRPORT     71  92  72  93  72 /  70  20  10  -   -
BURNET MUNI AIRPORT            72  88  71  90  70 /  70  20  10  -   -
DEL RIO INTL AIRPORT           76  99  76 100  76 /  20  10  10  -   20
GEORGETOWN MUNI AIRPORT        71  88  71  90  71 /  70  20  10  -   -
HONDO MUNI AIRPORT             73  94  73  95  72 /  70  10  -   -   -
SAN MARCOS MUNI AIRPORT        71  91  73  92  72 /  70  20  10  -   -
LA GRANGE - FAYETTE REGIONAL   72  91  73  92  73 /  70  30  -   -   -
SAN ANTONIO INTL AIRPORT       72  93  74  93  73 /  70  20  -   -   -
STINSON MUNI AIRPORT           72  94  74  95  74 /  70  20  -   -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...26
SYNOPTIC/GRIDS...29
PUBLIC SERVICE/DATA COLLECTION...12
Hazardous weather outlook, Jun 12, 9:50 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
950 PM CDT THU JUN 12 2014

TXZ171>173-183>194-202>209-217>225-228-140300-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
950 PM CDT THU JUN 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT...
SEVERE THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED
TORNADOES WILL BE POSSIBLE ACROSS MUCH OF SOUTH CENTRAL TEXAS
THOUGH THE LATE EVENING AND OVERNIGHT HOURS. LOCALLY HEAVY
RAINFALL IS ALSO POSSIBLE FROM THE STRONGER STORMS. THIS COULD
LEAD TO ISOLATED AREAS OF FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY ACROSS MUCH OF THE AREA TONIGHT.

HAMPSHIRE

In the hours before

Special weather statement, Jun 12, 10:43 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1043 PM CDT THU JUN 12 2014

TXZ188>191-205>207-130415-
BEXAR-BLANCO-COMAL-GILLESPIE-GUADALUPE-HAYS-KENDALL-
1043 PM CDT THU JUN 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR COMAL...NORTHERN BEXAR...SOUTHERN
BLANCO...EASTERN KENDALL...WESTERN HAYS...EXTREME WESTERN GUADALUPE
AND EXTREME SOUTHEASTERN GILLESPIE COUNTIES UNTIL 1115 PM CDT...

AT 1042 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PAYTON TO BLANCO TO
8 MILES WEST OF FLUGRATH...AND MOVING SOUTH AT 45 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  CANYON LAKE DAM...
  NEW BRAUNFELS...
  PAYTON...
  TWIN SISTERS...
  KENDALIA...
  FISCHER...
  SPRING BRANCH...
  GUADALUPE RIVER STATE PARK...
  BERGHEIM...
  SMITHSON VALLEY...

LAT...LON 2974 9803 2958 9825 2959 9857 3015 9878
      3014 9846 3030 9823
TIME...MOT...LOC 0343Z 342DEG 46KT 3015 9828 3005 9842
          3006 9864
Special weather statement, Jun 12, 10:47 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1047 PM CDT THU JUN 12 2014

TXZ219-130415-
FRIO-
1047 PM CDT THU JUN 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FRIO COUNTY UNTIL
1115 PM CDT...

AT 1045 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES WEST OF MOORE...OR 10 MILES NORTH OF
PEARSALL...MOVING SOUTHEAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MOORE...
  BIG FOOT...
  SCHATTEL...
  GOLDFINCH...
  THREE OAKS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 2907 9881 2875 9882 2898 9921 2908 9919
TIME...MOT...LOC 0347Z 295DEG 36KT 2902 9912
Special weather statement, Jun 12, 10:54 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1054 PM CDT THU JUN 12 2014

TXZ186-189-130430-
KENDALL-KERR-
1054 PM CDT THU JUN 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KERR AND KENDALL
COUNTIES UNTIL 1130 PM CDT...

AT 1052 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR CYPRESS CREEK...OR 6 MILES NORTH OF
COMFORT...MOVING SOUTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  COMFORT...
  BOERNE...
  WARING...
  SISTERDALE...
  WELFARE...
  NELSON CITY...
  WALNUT GROVE...
  KREUTZBERG...
  CROWN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 2989 9853 2975 9884 2980 9898 3013 9900
      3013 9888
TIME...MOT...LOC 0355Z 334DEG 30KT 3003 9891
Special weather statement, Jun 12, 11:02 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1102 PM CDT THU JUN 12 2014

TXZ218-130430-
ZAVALA-
1102 PM CDT THU JUN 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ZAVALA COUNTY UNTIL
1130 PM CDT...

AT 1059 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES WEST OF WASHER...OR 11 MILES NORTHWEST OF
LA PRYOR...MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 2898 9979 2890 9998 2906 10009 2909 9993
TIME...MOT...LOC 0402Z 321DEG 15KT 2904 9998
Local storm report, Jun 12, 11:05 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1105 PM CDT THU JUN 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0121 AM     TSTM WND DMG     3 E SCHULENBURG         29.69N  96.85W
06/10/2014                   FAYETTE            TX   LAW ENFORCEMENT

            TREES BLOWN ON TO POWER LINES CAUSING NUMEROUS
            BLACKOUTS.

0630 PM     TORNADO          10 N LEAKEY             29.87N  99.76W
06/12/2014                   REAL               TX   BROADCAST MEDIA

            BRIEF TOUCHDOWN... ROOF BLOWN OFF A HOME.

0657 PM     HAIL             5 S ROCKSPRINGS         29.94N 100.22W
06/12/2014  E2.00 INCH       EDWARDS            TX   TRAINED SPOTTER

            HAIL FALLING AT THE TIME OF THE REPORT. MOSTLY QUARTER
            SIZE HAIL WITH A FEW AS BIG AS EGGS.

0705 PM     HAIL             5 SSW ROCKSPRINGS       29.94N 100.23W
06/12/2014  E1.00 INCH       EDWARDS            TX   TRAINED SPOTTER

            QUARTER SIZE HAIL CONTINUES.

0753 PM     HAIL             2 S LEAKEY              29.70N  99.76W
06/12/2014  E1.50 INCH       REAL               TX   TRAINED SPOTTER

            LARGE HAIL JUST ENDED AT THE TIME OF THE REPORT.

0753 PM     TSTM WND DMG     2 S LEAKEY              29.70N  99.76W
06/12/2014                   REAL               TX   TRAINED SPOTTER

            SEVERAL GOOD SIZE TREES DOWN WITH SEVERAL LIMBS OF 6
            INCHES IN DIAMETER DOWN.

0759 PM     HAIL             RIO FRIO                29.63N  99.73W
06/12/2014  E2.00 INCH       REAL               TX   TRAINED SPOTTER

            LARGE HAIL REPORTED.

0811 PM     FUNNEL CLOUD     8 NW BRIGGS             30.93N  98.02W
06/12/2014                   BURNET             TX   STORM CHASER

            BRIEF FUNNEL CLOUD REPORT SOUTH OF WATSON.

0818 PM     TORNADO          7 WNW BRIGGS            30.91N  98.03W
06/12/2014                   BURNET             TX   STORM CHASER

            TORNADO REPORTED ON THE GROUND BY SEVERAL STORM
            CHASERS.

0845 PM     HAIL             10 W BURNET             30.76N  98.40W
06/12/2014  E0.75 INCH       BURNET             TX   TRAINED SPOTTER

            PENNY SIZE HAIL.

0900 PM     FUNNEL CLOUD     9 N UVALDE              29.35N  99.78W
06/12/2014                   UVALDE             TX   EMERGENCY MNGR

            SEVERAL FUNNEL CLOUDS SPOTTED.

0910 PM     TSTM WND DMG     4 N BERTRAM             30.81N  98.06W
06/12/2014                   BURNET             TX   LAW ENFORCEMENT

            NUMEROUS TREES DOWN AND DAMGE TO A HOME. OFF OF HIGHWAY
            1174 NEAR JOPPA.

0920 PM     TSTM WND GST     4 NE ROUND MOUNTAIN     30.48N  98.32W
06/12/2014  M66 MPH          BLANCO             TX   AMATEUR RADIO

            66 MPH WIND GUST.

0934 PM     FUNNEL CLOUD     2 SW LEANDER            30.54N  97.88W
06/12/2014                   TRAVIS             TX   EMERGENCY MNGR

            SEVERAL FUNNEL CLOUDS SEEN.

0938 PM     TSTM WND DMG     1 S UVALDE              29.20N  99.79W
06/12/2014                   UVALDE             TX   EMERGENCY MNGR

            LOSS OF POWER FOR MOST OF UVALDE... PLANES
            OVERTURNED... LOTS OF HALF INCH SIZE HAIL AND VERY HIGH
            WINDS.

1000 PM     TSTM WND DMG     6 S BEE CAVE            30.22N  97.95W
06/12/2014                   TRAVIS             TX   PUBLIC

            NUMEROUS TREES BLOWN DOWN... ROWS OF FENCES BLOWN OVER.

1008 PM     HAIL             4 NW ROUND ROCK         30.56N  97.72W
06/12/2014  E0.70 INCH       WILLIAMSON         TX   TRAINED SPOTTER

            HALF INCH TO DIME SIZE HAIL.

1025 PM     TSTM WND DMG     1 NNE CEDAR CREEK       30.09N  97.49W
06/12/2014                   BASTROP            TX   PUBLIC

            SEVERAL VERY LARGE TREES BLOWN OVER.

&&

EVENT NUMBER EWX1400540 EWX1400554 EWX1400541 EWX1400542 EWX1400543
EWX1400544 EWX1400545 EWX1400546 EWX1400547 EWX1400548 EWX1400549
EWX1400550 EWX1400551 EWX1400552 EWX1400553 EWX1400555 EWX1400556
EWX1400557

PM
Special weather statement, Jun 12, 11:05 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1105 PM CDT THU JUN 12 2014

TXZ184-185-202-203-130430-
EDWARDS-KINNEY-REAL-UVALDE-
1105 PM CDT THU JUN 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UVALDE...WESTERN
REAL...NORTHEASTERN KINNEY AND SOUTHERN EDWARDS COUNTIES UNTIL 1130
PM CDT...

AT 1103 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF
ROCKSPRINGS TO 11 MILES WEST OF BARKSDALE TO 17 MILES NORTH OF ALAMO
VILLAGE...AND MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  VANCE...
  BARKSDALE...
  CAMP WOOD...
  MONTELL...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 3006 9985 2942 9990 2954 10041 2991 10036
TIME...MOT...LOC 0405Z 270DEG 31KT 2986 10022 2974 10018
          2965 10031

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:01 PM CDTSevere Thunderstorm WarningEWXEdwards, Real44 min
Jun 12, 7:15 PM CDTSpecial Weather StatementEWXWilliamson75 min
Jun 12, 7:31 PM CDTSevere Thunderstorm WarningEWXReal, Uvalde44 min
Jun 12, 7:33 PM CDTSevere Thunderstorm WarningEWXBurnet, Williamson57 min
Jun 12, 7:44 PM CDTAreal Flood AdvisoryEWXBandera, Edwards, Kerr, Real106 min
Jun 12, 7:52 PM CDTTornado WarningEWXReal, Uvalde43 min
Jun 12, 7:58 PM CDTTornado WarningEWXBurnet, Williamson32 min
Jun 12, 8:05 PM CDTSpecial Weather StatementEWXReal40 min
Jun 12, 8:20 PM CDTSevere Thunderstorm WarningEWXReal, Uvalde40 min
Jun 12, 8:25 PM CDTTornado WarningEWXBurnet35 min
Jun 12, 8:32 PM CDTSevere Thunderstorm WarningEWXEdwards, Val Verde43 min
Jun 12, 8:37 PM CDTSevere Thunderstorm WarningEWXBurnet38 min
Jun 12, 8:43 PM CDTSevere Thunderstorm WarningEWXUvalde47 min
Jun 12, 8:50 PM CDTTornado WarningEWXUvalde, Zavala25 min
Jun 12, 8:52 PM CDTTornado WarningEWXBurnet, Llano38 min
Jun 12, 9:02 PM CDTTornado WarningEWXBurnet, Travis, Williamson43 min
Jun 12, 9:06 PM CDTSpecial Weather StatementEWXVal Verde24 min
Jun 12, 9:15 PM CDTTornado WarningEWXFrio, Uvalde, Zavala24 min
Jun 12, 9:18 PM CDTSevere Thunderstorm WarningEWXVal Verde57 min
Jun 12, 9:19 PM CDTSevere Thunderstorm WarningEWXBlanco, Burnet, Hays, Travis41 min
Jun 12, 9:37 PM CDTSevere Thunderstorm WarningEWXFrio, Medina, Uvalde, Zavala53 min
Jun 12, 9:41 PM CDTTornado WarningEWXTravis34 min
Jun 12, 9:45 PM CDTAreal Flood AdvisoryEWXVal Verde3 hr
Jun 12, 9:56 PM CDTSevere Thunderstorm WarningEWXBlanco, Caldwell, Comal, Guadalupe, Hays, Travis34 min
Jun 12, 10:05 PM CDTSevere Thunderstorm WarningEWXBlanco, Gillespie, Llano25 min
Jun 12, 10:10 PM CDTAreal Flood AdvisoryEWXBlanco, Burnet, Hays, Llano, Travis, Williamson110 min
Jun 12, 10:13 PM CDTSevere Thunderstorm WarningEWXHays, Travis47 min
Jun 12, 10:19 PM CDTAreal Flood AdvisoryEWXFrio, Medina, Uvalde, Zavala2 hr
Jun 12, 10:24 PM CDTSpecial Weather StatementEWXVal Verde36 min
Jun 12, 10:26 PM CDTSpecial Weather StatementEWXUvalde34 min
Jun 12, 10:31 PM CDTSpecial Weather StatementEWXHays59 min
Jun 12, 10:41 PM CDTSpecial Weather StatementEWXKerr34 min
Jun 12, 10:43 PM CDTSpecial Weather StatementEWXComal32 min
Jun 12, 10:47 PM CDTSpecial Weather StatementEWXFrio28 min
Jun 12, 10:54 PM CDTSpecial Weather StatementEWXKendall36 min
Jun 12, 11:02 PM CDTSpecial Weather StatementEWXZavala28 min
Jun 12, 11:05 PM CDTSpecial Weather StatementEWXReal25 min
Jun 12, 11:19 PM CDTSpecial Weather StatementEWXAtascosa, DeWitt, Gonzales, Wilson56 min
Jun 12, 11:36 PM CDTSpecial Weather StatementEWXAtascosa24 min
Jun 12, 11:39 PM CDTSpecial Weather StatementEWXBastrop51 min
Jun 12, 11:44 PM CDTSpecial Weather StatementEWXUvalde31 min
Jun 13, 12:10 AM CDTSpecial Weather StatementEWXAtascosa, DeWitt, Fayette, Gonzales, Karnes, Lavaca and 1 more65 min
Jun 13, 12:42 AM CDTSpecial Weather StatementEWXDimmit33 min
Jun 13, 12:59 AM CDTSpecial Weather StatementEWXDeWitt, Lavaca61 min
Jun 13, 1:00 AM CDTSpecial Weather StatementEWXKarnes60 min
Jun 13, 1:32 AM CDTSpecial Weather StatementEWXDimmit28 min

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.